MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZA9003
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140)
Date of Event 06/20/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the za9003 model intraocular lens (iol) was implanted into the patient¿s operative eye.In a secondary surgical procedure, the iol was explanted due to complaints of blurry vision/visual disturbance.The explanted iol was replaced with an ar40e 19.5 diopter iol.There was no incision enlargement, no suture(s), and no vitrectomy during the lens exchange procedure.Device directions for use were followed.The following are all unknowns: if the patient is unable to accomplish daily tasks that he/she was able to do prior to surgery, medication prescribed (outside of standard care), or if medical attention was required.Patient prognosis post-procedure was reported as fully recovered.No further information is available.
 
Additional Manufacturer Narrative
Sections patient age/date of birth, patient weight, and patient ethnicity and race: patient information cannot be provided due to personal data privacy legislation/policy.The device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch report will be filed.Attempts were made to contact the customer account requesting suspect device return however, to date no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d-9: device available for evaluation: yes.Section d-9: device date returned to manufacturer: 16-may-2024.Section h-3: device evaluated by manufacturer: yes.Device evaluation: the lens was received in a lens case from another serial number (the lens model and sn on the lens case were defaced).The lens was inspected under magnification.The lens was received cut in half and covered in viscoelastic/red material.The lens was cleaned and separated presenting with cosmetic issues.Complaint issue "hm-blurry vision", "hm-visual disturbance- dysphotopsia", and "pt-explant " was not identified during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to the manufacturing or design process.Conclusion: based on the complaint investigation results, the product was released within specifications and the reported complaint issues could not be confirmed.No product deficiency or product malfunction was identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key19102364
Report Number3012236936-2024-01101
Device Sequence Number15310427
Product Code HQL
UDI-Device Identifier05050474529014
UDI-Public(01)05050474529014(17)271204
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberZA9003
Device Catalogue NumberZA90030200
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2024
Supplement Date Received by Manufacturer05/18/2024
Initial Report FDA Received Date04/12/2024
Supplement Report FDA Received Date05/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown